MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO OPTIX READER MTS; SEMI-AUTOMATED CARD READER

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO OPTIX READER MTS; SEMI-AUTOMATED CARD READER
Model Number 6842222
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4).On (b)(6) 2022, a customer complained to ortho care about what was described as a discordant blood group results for donors samples using their ortho optix reader mts.Complainant/ complaint reporter name: (b)(6).Laboratory supervisor date of events: (b)(6) 2022 donor¿s information: six donor units that were expected to be o pos.The customer reported that on (b)(6) 2022 they had tested six donor samples for retyping in abo using mts technology in manual method with automatic reading on their ortho optix reader mts and that they had obtained two units correctly retyped, however the other 4 units were typed as b pos.The customer repeated testing on the four samples that typed as b pos.The customer obtained a result of o pos for two of the samples and b pos for the other two.The customer once again repeated testing on the two samples that repeated as b pos and this time obtained the correct result of o pos.The customer reported that no biased result was reported to a physician.The customer reported that no patient/donor had been harmed as a result of the reported events.Investigation details: the customer reported that they had processed qc samples the day of the events and that the results were not initially as expected.After running them again they were passed.On (b)(6) 2022, ortho care followed with the customer and provided the following information on the reported occurrences.The customer had indicated that this concern has been resolved and was not the fault of the ortho optix reader mts.The customer had indicated that the concern was due to either user error in pipetting, carryover or potentially bad diluent causing false positive results to the anti-b well to some of these tests.The customer reports all testing was repeated by their senior technologist and all results were satisfactory.The customer is in the process of retraining the original tester.The customer indicates their confidence that the listed ortho products and the ortho optix reader mts are performing as expected.No incorrect or erroneous results have been reported because of this reported concern.The customer has agreed to contact tsc if any additional concern arise.The assignable cause of the discordant abo blood group results for the donor's samples is linked to a user error.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics device and reagents to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.Summary: discordant abo blood group results for donor samples using mts technology with their ortho optix reader mts.The assignable cause is user error related.No general product failure is identified.No biased result was reported to the physician.No patient/donor was harmed.
 
Additional Manufacturer Narrative
Investigation details: the customer reported that they had processed qc samples the day of the events and that the results were not initially as expected.After running them again they were passed.On (b)(6) 2022, ortho care followed with the customer and provided the following information on the reported occurrences.The customer had indicated that this concern has been resolved and was not the fault of the ortho optix reader mts.The customer had indicated that the concern was due to either user error in pipetting, carryover or potentially bad diluent causing false positive results to the anti-b well to some of these tests.The customer reports all testing was repeated by their senior technologist and all results were satisfactory.The customer is in the process of retraining the original tester.The customer indicates their confidence that the listed ortho products and the ortho optix reader mts are performing as expected.No incorrect or erroneous results have been reported because of this reported concern.The customer has agreed to contact tsc if any additional concern arise.The assignable cause of the discordant abo blood group results for the donor's samples is linked to a user error.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics device and reagents to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.Summary discordant abo blood group results for donor samples using mts technology with their ortho optix reader mts.The assignable cause is user error related.No general product failure is identified.No biased result was reported to the physician.No patient/donor was harmed.

Brand Name
ORTHO OPTIX READER MTS
Common Device Name
SEMI-AUTOMATED CARD READER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16112543
Report Number0002250051-2023-00002
Device Sequence Number17603925
Product Code KSZ
UDI-Device Identifier10758750032846
UDI-Public10758750032846
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6842222
Device Catalogue Number6842222
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown